Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 125, NWS Cleveland, OH

July 28, 2000Holmes County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 28, 2000, 2:25 PM EDT for Holmes County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2000, 2:25 PM EDT (18:25 UTC)
Expired
Jul 28, 2000, 3:15 PM EDT
In force
50 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Holmes County, OH

The radar

The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2000-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1099 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2000-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1099 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WUUS51 KCLE 281826
SVRCLE
OHC075-281915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
225 PM EDT FRI JUL 28 2000

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOLMES COUNTY IN OHIO...

* UNTIL 315 PM EDT

* AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES EAST OF MILLERSBURG...MOVING EAST AT 15
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MILLERSBURG

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD
LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS
AND DO NOT CROSS FLOODED ROADS WHICH MAY BE WASHED OUT.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:15 AM EDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jul 28, 10:15 AM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1015 AM EDT FRI JUL 28 2000

VORT MOVING INTO WRN OHIO SHOWN ON MESO ETA AND EVIDENT ON WV LOOP.
LINE ON RADAR BGNG TO LIGHT UP FROM TOL AREA SSE THRU UPPER
SANDUSKY.  AMS VERY MOIST AND UNSTBL.  FCST PCPBLE WATER VALUES ON
BUFKIT FROM 1.3 TO 1.5 INCHES.  CAPES ARE FCST ARND 1500 FROM THE
EAST TO OVER 2000 J/KG WEST AS SHOWN BY BUFKIT AND MESOETA.
CONVECTION ATTM IS MOVG AT 15 TO 25 KTS BUT MBE VECTOR ON BUFKIT
INDICATES THAT STORM MOTN WL LKLY SLOW AS UPSTRM PROPAGATION INCRSS
THIS AFTN.  HEAVY RAFL POTENTIAL BEST ALG SFC BNDRYS SUNCH AS LAKE
BREEZE AND WK WARM FRONT FM CNTRL LKSHR SE THRU ERN PTN OF AREA.
LTL CHG TO ZONES.

.CLE...NONE.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 9:33 PM EDTSevere Thunderstorm WarningCLEKnox42 min
Jul 28, 2:07 PM EDTSevere Thunderstorm WarningCLEHancock, Wood53 min
Jul 28, 4:23 PM EDTSevere Thunderstorm WarningCLEAshland52 min
Jul 28, 4:48 PM EDTSevere Thunderstorm WarningCLELorain42 min
Jul 28, 4:57 PM EDTSevere Thunderstorm WarningCLEGeauga48 min
Jul 28, 5:02 PM EDTSevere Thunderstorm WarningCLECuyahoga43 min
Jul 28, 5:15 PM EDTFlash Flood WarningCLELorain2 hr
Jul 28, 7:01 PM EDTSevere Thunderstorm WarningCLEPortage44 min
Jul 28, 7:11 PM EDTSevere Thunderstorm WarningCLELucas49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.